MAUDE Adverse Event Report: AOMORI OLYMPUS CO., LTD. SINGLE USE ASPIRATION NEEDLE NA-U200H

AOMORI OLYMPUS CO., LTD. SINGLE USE ASPIRATION NEEDLE NA-U200H
Model Number NA-U200H-8019
Medical Device Problem Code Defective Component (2292)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/05/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was returned and evaluated, and the customer¿s allegation (guidewire stuck) was confirmed.A review of the device history record confirmed the device had no abnormalities related to the reported phenomenon.It has been less than one year since the subject device was manufactured.Based on the results of the investigation, the root cause of the stuck guidewire could not be determined.Depending on manufacturing variations within the na-u200h-8019 design values, there is a possibility that a 0.035 guidewire may not be able to be inserted through the needle tube.It is possible that the buckling of the needle tube increased the sliding resistance between the guidewire and the needle tube, making it impossible to insert and remove the guidewire.A likely cause of the buckling of the insertion portion may have been caused by the following factors: bending load was applied to the needle tube when it was removed from the tray.Bending load was applied to the needle tube during pre-use inspection.Bending load was applied to the needle tube during insertion and removal of the endoscope.The issue is addressed in the instruction manual: (drawing no.Rk0384 revision no.2) ¿do not insert the guidewire into the instrument.Otherwise, a guidewire may contact the sharp end of the needle tube, causing the coating to peel off and fall off inside the patient body.¿ olympus will continue to monitor the field performance of this device.
 
Event or Problem Description
The customer reported to olympus that when using a single use aspiration needle na-u200h, the guidewire was stuck and needed to be cut; the fine-needle aspiration (fna) needle was then removed.The therapeutic procedure (endoscopic ultrasonography-guided biliary drainage: eus bd) was completed with a similar device.There was no patient harm associated with the event.

Brand Name
SINGLE USE ASPIRATION NEEDLE NA-U200H
Common Device Name
SINGLE USE ASPIRATION NEEDLE
Manufacturer (Section D)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori 036-0 357
JA  036-0357
Manufacturer (Section G)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori 036-0 357
JA   036-0357
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key17259516
Report Number9614641-2023-00933
Device Sequence Number5899124
Product Code FCG
UDI-Device Identifier04953170380402
UDI-Public04953170380402
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K151738
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 07/05/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberNA-U200H-8019
Device Lot Number35K
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/12/2023
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/05/2023
Initial Report FDA Received Date07/05/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/16/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown